Researchers still found 'excellent' survival rates for both primary, secondary disease
by photog on Mon Aug 27, 2007 12:00 AM
My wife might be switching from Thalidomide to Velcade in the next few months for her treatment of Multiple Myeloma. Can anyone haven taken Velcade please summarize some of the side-effects they have experienced?
Thank you very much in advance.
by downtown on Tue Aug 28, 2007 12:00 AM
by beatmm on Tue Aug 28, 2007 12:00 AM
You need to become a member of one or more of the mm survivor listservs- beating-myeloma.org, mma listserv or the acor mm listserv. Post this and other questions/comments to many other mm survivors at all stages of care-
by photog on Tue Aug 28, 2007 12:00 AM
Thank you very much for the information. It is very helpful. Also, the very best to you and your husband.
Thank you very much for the information.
by BobBev7 on Wed Aug 29, 2007 12:00 AM
My wife has MM, along with Amyloidois, caused by the protein the cancer produces. She had 3 rounds of Velcade, she did well with it. The only real side effect she had was the neuropathy in her hands was very bad. She would constantly shake them trying to get them to stop burning.
She had a Stem Cell Transplant on 7/11/07, she also did well with it. She of course is still very weak and improves a little each day. But it did get rid of the neuropathy. They are looking at doing another SCTP, as tandem SCTP have shown to improve survial rate.
Hope and prayers go out to you, remember to take one day at a time.
by SteveR on Wed Aug 29, 2007 12:00 AM
Loss of hearing and loss of vision. I now wear a hearing aid. I have needed glasses for several years but my vision got worse. Memory loss cognitive reasoning and sense of balance also may suffer. According to the foremost researcher and practitioner, Dr. Bart Barlogie, you might want to be on Thalidomide or Revlimed (witn Revlimed there is supposed to be less or no neuropathy) and Velcade. Check with your oncologist. The thing is, we want to survive what ever the cost. Meditate daily and get a personal trainer for at least two times a week. Get in as good physical and mental shape as possib;le to fight this battle. Take Coenzyme Q 10, a multiple vitamin, vitamin B6, Calcium plus D and fish oil twice a day. Get a shot of vitamin B12 every 2 weeks. Eat a healthy diet and live a healthy life style.
by burtrobb on Wed Sep 05, 2007 12:00 AM
Hi, Craig -- I'm a 71-yr-old MM patient, diagnosed in 2002. After a SCT in 2003 and continued thalidomide therapy, I relapsed in 12-06 -- my dr. switched me to Velcade/dex/cytoxin, and I had a good partial response. I will complete my 6th cycle on Thursday, and not have to followup with my dr. until Oct. 25th.
My IgA marker has increased a little after the last 2 cycles, but the dr. isn't concerned at this point -- we are a little concerned that my marker hasn't gone down some.
Side effects have included: 1) Enhanced PN in my feet and hands, which gradually dissipates in a couple of weeks to what it was before the treatment. 2) Some SOB, which an inhaler helps to minimize. 3) Loose BM's but no diarrhea. 4) Face flushing d/t the dex. 5) Some difficulty sleeping soundly d/t the dex. 6) Some fatigue during earlier cycles, but not so much with this cycle.
Bottomline: Velcade is an excellent drug and has been working for lots of MM patients.
Best wishes -- burtrobb
by photog on Thu Sep 13, 2007 12:00 AM
Thank you very much for this detailed information. Very helpful.
Regards and best of luck.
by GerryR on Sun May 18, 2008 12:00 AM
I Ihave been on Velcade for some time. Here are my side effects. Fatigue is big time. But can be overcome by pushing yourself. Dry eyes that tear which is annoying but not serious. Nausea which can be overcome by taking Aloxi in the drip and perhaps one more anti nausea drug like Emend or Zofran. I found that 2 drugs were perfect. These drugs are constipating. Rough skin in places. I have them on my nose and shoulders. Light sensitivity plan on wearing sunglasses. I had some reduction in my vision such as when watching TV without my glasses it is a bit more blurry that in the past. Reading was a bit difficult-small print, cross word puzzles etc I had a bit of tinnitus too.
That's about it.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Do you use smart phone apps?
Take our short survey on hospital smart phone apps.
We care about your feedback. Let us know how we can improve your CancerCompass experience.